Skip to main content Accessibility help
×
Home
Hostname: page-component-55597f9d44-54vk6 Total loading time: 0.256 Render date: 2022-08-12T03:36:16.958Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "useRatesEcommerce": false, "useNewApi": true } hasContentIssue true

Probabilistic High Order Numerical Schemes for Fully Nonlinear Parabolic PDEs

Published online by Cambridge University Press:  23 November 2015

Tao Kong
Affiliation:
School of Mathematics & Finance Institute, Shandong University, Jinan 250100, China.
Weidong Zhao
Affiliation:
School of Mathematics & Finance Institute, Shandong University, Jinan 250100, China.
Tao Zhou*
Affiliation:
LSEC, Institute of Computational Mathematics, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Beijing 100190, China.
*
*Corresponding author. Email addresses: vision.kt@gmail.com (T. Kong), wdzhao@sdu.edu.cn (W. Zhao), tzhou@lsec.cc.ac.cn (T. Zhou)
Get access

Abstract

In this paper, we are concerned with probabilistic high order numerical schemes for Cauchy problems of fully nonlinear parabolic PDEs. For such parabolic PDEs, it is shown by Cheridito, Soner, Touzi and Victoir [4] that the associated exact solutions admit probabilistic interpretations, i.e., the solution of a fully nonlinear parabolic PDE solves a corresponding second order forward backward stochastic differential equation (2FBSDEs). Our numerical schemes rely on solving those 2FBSDEs, by extending our previous results [W. Zhao, Y. Fu and T. Zhou, SIAM J. Sci. Comput., 36 (2014), pp. A1731-A1751.]. Moreover, in our numerical schemes, one has the flexibility to choose the associated forward SDE, and a suitable choice can significantly reduce the computational complexity. Various numerical examples including the HJB equations are presented to show the effectiveness and accuracy of the proposed numerical schemes.

Type
Research Article
Copyright
Copyright © Global-Science Press 2015 

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

[1]Bender, C. and Zhang, J., Time discretization and Markovian iteration for coupled FBSDEs, Ann. Appl. Probab., 18(2008), pp. 143177.CrossRefGoogle Scholar
[2]Bouchard, B. and Touzi, N., Discrete-time approximation and Monte-Carlo simulation of backward stochastic differential equations, Stochastic Process. Appl., 111(2004), pp.175206.Google Scholar
[3]Chassagneux, J.F. and Crisen, D., Runge-Kutta schemes for BSDEs, to appear in Ann. Appl. Probab., 2014.Google Scholar
[4]Cheridito, P., Soner, H. M., Touuzi, N., and Victoir, Nicolas, Second-order backward stochastic differential equations and fully nonlinear parabolic PDEs, Communications on Pure and Applied Mathematics, Vol. LX (2007), pp. 10811110.CrossRefGoogle Scholar
[5]Crisan, D. and Manolarakis, K., Solving backward stochastic differential equations using the cubature method, SIAM J. Math. Finance, (3)2012, pp. 534571.CrossRefGoogle Scholar
[6]Delarue, F. and Menozzi, S., A forward-backward stochastic algorithm for quasi-linear PDEs, Ann. Appl. Probab., 16(2006), pp. 140184.CrossRefGoogle Scholar
[7]Delarue, F., and Menozzi, S., An interpolated stochastic algorithm for quasi-linear pdes. Mathematics of Computation 77, 261 (2008), 125158.CrossRefGoogle Scholar
[8]Douglas, J.,Ma, J. and Protter, P., Numerical methods for forward-backward stochastic differential equations, Ann. Appl. Probab., 6(1996), pp. 940968.Google Scholar
[9]Fahim, Arash, Touzi, Nizar,and Warin, Xavier, A probabilistic numerical method for fully nonlinear parabolic PDEs, Ann. Appl. Probab., 4(2011), pp. 13221364.CrossRefGoogle Scholar
[10]Feng, X., Glowinski, R., and Neilan, M., Recent developments in numerical methods for fully nonlinear second order partial differential equations. SIAM Review 55, 2(2013), 205267.CrossRefGoogle Scholar
[11]Fu, Y., Zhao, W., and Zhou, T., Efficient sparse grid approximations for multi-dimensional coupled forward backward stochastic differential equations, submitted, 2015.Google Scholar
[12]Guo, W.,Zhang, J., and Zhuo, J., A Monotone Scheme for High Dimensional Fully Nonlinear PDEs, arXiv:1212.0466, to appear in Ann. Appl. Probab., 2015.Google Scholar
[13]Kong, Tao, Zhao, Weidong, and Zhou, Tao, High order numerical schemes for second order FBSDEs with applications to stochastic optimal control, arXiv:1502.03206,2015.Google Scholar
[14]øksendal, Bernt, Stochastic Differential Equations: An Introduction with Applications, 6th edition (2014) Springer.Google Scholar
[15]Lemor, J. P., Gobet, E. and Warin, X., A regression-based Monte Carlo method for backward stochastic differential equations, Ann. Appl. Probab., 15(2005), pp. 21722202.Google Scholar
[16]Milstein, N. G. and Tretyakov, M. V., Discretization of Forward-Backward Stochastic Differential Equations And Related Quasi-linear Parabolic Equations, SIAM J. Numer. Anal, 27(2007), 2434.CrossRefGoogle Scholar
[17]Pardoux, E. and Peng, S., Backward stochastic differential equations and quasilinear parabolic partial differential equations, Lecture Notes in CIS, Springer, 176 (1992), 200217.Google Scholar
[18]Pardoux, E. and Tang, S., Forward-backward stochastic differential equations and quasilinear parabolic PDEs, Probab. Theory Relat. Fields, 114 (1999), pp. 123150.CrossRefGoogle Scholar
[19]Peng, S., Nonlinear Expectations and Stochastic Calculus under Uncertainty, preprint (2010), arXiv:1002.4546v1.Google Scholar
[20]Peng, S. G., Probabilistic interpretation for systems of quasilinear parabolic partial differential equations, Stoch. Stoch. Repts., 37 (1991), pp. 6174.Google Scholar
[21]Soner, H. M., Touzi, N., and Zhang, J., Wellposedness of second order backward SDEs, Probab. Theory Relat. Fields, Vol. 153 (2012), pp:149190.CrossRefGoogle Scholar
[22]Tan, X., Probabilistic Numerical Approximation for Stochastic Control Problems, preprint, 2011.Google Scholar
[23]Tan, X., A splitting method for fully nonlinear degenerate parabolic PDEs, preprint, 2011.Google Scholar
[24]Tang, T., Zhao, W., and Zhou, T., Deferred correction methods for forward backward stochastic differential equations, submitted, 2015.Google Scholar
[25]Zhao, W., Chen, L. and Peng, S., A new kind of accurate numerical method for backward stochastic differential equations, SIAM J. Sci. Comput., 28 (2006), pp. 15631581.CrossRefGoogle Scholar
[26]W.Zhao, , Fu, Y., and Zhou, T., New kinds of high-order multistep schemes for coupled forward backward stochastic differential equations, SIAM J. Sci. Comput., 36 (4), pp. A17311751, 2014.CrossRefGoogle Scholar
[27]Zhao, W., Zhang, G. and Ju, L., A stable multistep scheme for solving backward stochastic differential equations, SIAM J. Numer. Anal., 48 (2010), pp. 13691394.CrossRefGoogle Scholar
[28]Zhao, W., Zhang, W. and Ju, L., A numerical method and its error estimates for the decoupled forward-backward stochastic differential equations, Commun. Comput. Phys., 15 (2014), pp. 618646.CrossRefGoogle Scholar
8
Cited by

Save article to Kindle

To save this article to your Kindle, first ensure coreplatform@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about saving to your Kindle.

Note you can select to save to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be saved to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

Probabilistic High Order Numerical Schemes for Fully Nonlinear Parabolic PDEs
Available formats
×

Save article to Dropbox

To save this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you used this feature, you will be asked to authorise Cambridge Core to connect with your Dropbox account. Find out more about saving content to Dropbox.

Probabilistic High Order Numerical Schemes for Fully Nonlinear Parabolic PDEs
Available formats
×

Save article to Google Drive

To save this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you used this feature, you will be asked to authorise Cambridge Core to connect with your Google Drive account. Find out more about saving content to Google Drive.

Probabilistic High Order Numerical Schemes for Fully Nonlinear Parabolic PDEs
Available formats
×
×

Reply to: Submit a response

Please enter your response.

Your details

Please enter a valid email address.

Conflicting interests

Do you have any conflicting interests? *